Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

What causes high triglyceride levels with fatty liver?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6714 Questions
Question
hI , My husband was diagnosed with fatty liver in april 2014 with high levels of triglycerides(220),LDL(140),VLDL(44) , uric acid(7.2) and sgot(53), sgpt (121) levels. After 2 .5 months of medication , triglycerides are 301.5, total cholesterol is 254.5, LDL is 141.5, VLDL is 60.3 and uric acid is 5.8. Why could have the things worsened?
Posted Mon, 4 Aug 2014 in Hypertension and Heart Disease
 
 
Answered by Dr. Pavan Kumar Gupta 7 hours later
Brief answer....it is important to find the cause for fatty liver and then treatment is done accordingly.
Detailed answer...
Hello,
Thanks for the query.
Before answering your question,I would need certain informations from you.

Does he consume alcohol?
Is there any history of consumption of any medicine for longtime like steroids,tetracycline,methotrexate etc
Is he obese?
Has he lost considerable weight or undergone starvation?
Has his VIT D levels checked?
Was he tested for hepatitis C ?
How was his fatty liver diagnosed?
Was any ultrasound,CT or MRI abdomen,liver biopsy done?

Does he suffer from diabetes?
Does he do regular exercises or lead a sedentary life?
What are the medications being taken by him? Please give the entire detail of medications taken by him.

Waiting for your reply so that we can proceed ahead with our discussion.
Best of luck
Thanks



Above answer was peer-reviewed by
 
Follow-up: What causes high triglyceride levels with fatty liver? 2 days later
Does he consume alcohol? ------ Yes He used to drink regularly
Is there any history of consumption of any medicine for longtime like steroids,tetracycline,methotrexate etc ------------- No
Is he obese?-------------------------------------No
Has he lost considerable weight or undergone starvation?-----No
Has his VIT D levels checked?--------------------------------No
Was he tested for hepatitis C ?------------------------------No
How was his fatty liver diagnosed?--------------------------Ultasound
Was any ultrasound,CT or MRI abdomen,liver biopsy done?----Ultrasound

Does he suffer from diabetes?-------------------------------No
Does he do regular exercises or lead a sedentary life?--------Has started going for walks around 5 km in morning since 3 months
What are the medications being taken by him? Please give the entire detail of medications taken by him. Udliv

Waiting for your reply so that we can proceed ahead with our discussion.
Best of luck
Thanks
 
 
Answered by Dr. Pavan Kumar Gupta 12 hours later
Hello,
Treatment for fatty liver involves...
Complete abstinence from alcohol
Regular exercises
As far as treatment with UDILIV is concerned,it's role to improve fatty liver is doubtful.
You should start anti cholesterol and anti triglyceride medications for that.
Avoiding sugar,potatoes,rice,maida,cold drinks,fatty diet,junk foods and sweet and deep fried foods is a very important part of trratment.
Get him tested for VIT D and HEPATITIS C .
Consume more of fresh fruits and green vegetables
VIT E and omega 3 fatty acids should be given.
You can try betaine/ trimethylglycine which would have very good effect.
Few doctors advise giving metformin also for improvemt of fat in liver.
Take these above mentioned steps and get the tests repeated after 8 weeks.
You should find considerable improvement.
You may even consult a gastroenterologist for the advise.
Thanks
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor